MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2.5X5; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2.5X5; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX2505
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a stent assist coil embolization, an enterprise intracranial neurovascular 4.5mmd 14mml with no distal tip stent (enc451400, lot unknown) became impeded in an unspecified microcatheter (mc) and could not advance anymore.The physician retracted the stent and changed to a new stent.A 2.5 x 5 orbit galaxy xtrasoft coil (640cx2505, lot unknown) also became impeded in the microcatheter.The doctor withdrew the coil delivery system and switched to a competitor¿s coil to complete the surgery.There was no patient injury reported.Pictures were accompanied with the complaint file.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg lot: the lot number was not reported.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Two photos related to this device are accompanied with the compliant file.Based on the visual analysis, it can be appreciated that the stent is detached from the rest of the device, also, it was noted that the marker bands on one end are not fully opened, no other damages or anomalies were observed in the photos provided.Although the stent was noted detached from the rest of the device, there is no evidence that this condition is related to the customer complaint regarding an impeded on the microcatheter, however, there is evidence of a premature detachment reported by the customer.The manufacturing record evaluation (mre) cannot be performed due to the lot number was not provided.The customer complaint was confirmed.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2022-00421 and 3008114965-2022-00422.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Updated sections on this medwatch: b5, d9, g3, g6, h2, h3, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a stent assist coil embolization, an enterprise intracranial neurovascular 4.5mmd 14mml with no distal tip stent (enc451400, lot unknown) became impeded in an unspecified microcatheter (mc) and could not advance anymore.The physician retracted the stent and changed to a new stent.A 2.5 x 5 orbit galaxy xtrasoft coil (640cx2505, lot unknown) also became impeded in the microcatheter.The doctor withdrew the coil delivery system and switched to a competitor¿s coil to complete the surgery.There was no patient injury reported.No additional information is available.Two photos related to this device are accompanied with the compliant file.It can be appreciated that the stent is detached from the rest of the device, also, it was noted that the marker bands on one end are not fully opened, no other damages or anomalies were observed in the photos provided.The manufacturing record evaluation (mre) cannot be performed due to the lot number was not provided.The product was returned to cerenovus for evaluation.A non-sterile og cmplx xtrasoft coil 2.5x5 was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and the hypo-tube was found with a twisted condition at 53 in (134.62 cm) from the proximal end.Under magnification, the embolic coil was observed to be stretched inside of the introducer.No other damages were noticed.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The complaint documented that the coil could not be advanced through from the concomitant microcatheter; the complaint coil was removed from the patient.It is possible that force may have inadvertently been applied during the coil advancement in an attempt to overcome the resistance which resulted in the coil stretching.Although the functional test could not be performed due to the conditions in which the device was received, the customer complaint was confirmed based on the appearance of the embolic coil.With the limited information available, an assignment of a root cause is not possible.However, it is suspected that the damages described above are the result of the manipulation required to advance and withdraw the embolic coil from the microcatheter.Factors not described in the event description, such as inadequate flush, may have contributed to the issue encountered during the procedure, however, this cannot be conclusively determined.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.The manufacturing record evaluation (mre) cannot be performed due to the lot number was not provided.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contain the following precautions: ¿ never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.¿if friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG CMPLX XTRASOFT COIL 2.5X5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14679416
Report Number3008114965-2022-00421
Device Sequence Number17518653
Product Code KRD
UDI-Device Identifier10886704030652
UDI-Public10886704030652
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number640CX2505
Device Catalogue Number640CX2505
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2022
Supplement Date Received by Manufacturer07/27/2022
Initial Report FDA Received Date06/13/2022
Supplement Report FDA Received Date08/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EU ENT4.5MMD 14MML WNO DSTL TP; UNSPECIFIED MICROCATHETER
Patient SexUnknown